| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of September 25, 2000

    Question:   I have been using Retin-A for four months. My somewhat oily skin has become more and more oily, especially on my nose. I feel I have made very little progress. The red bumps have minimized only somewhat. Is there something else I can try? I have small raised red bumps (no pus), and only a very occasional cystic type. This is not youthful acne; it is middle-aged acne.    Dr. Ganiat's Answer


    Question:   I am a 25-year-old female about to have a cystoscopy and a cystometrogram done for the first time. I just realized that my appointment is booked for the same time my menstruation cycle begins. The doctor's secretary said that this would not interfere with the procedure. I am somewhat uncomfortable with this, but it is the only appointment time available. Is it common to conduct this procedure even when women are menstruating?    Dr. Ganiat's Answer


    Question:   I have had swollen ankles for several months and would like some information. I've taken blood, kidney and other tests needed to determine what the problem may be. Support stockings have been prescribed, but they are honestly not working for me. I was even given a prescription for water pills and there was no change. I am very bothered by this abnormality. I was told about the blood circulation process from the heart to the feet and was wondering if there's a procedure to drain the excess fluid.    Dr. Ganiat's Answer